|HIV Meds or Rifampin
Jun 16, 2006
Last year I was hospitalized five times with MRSA infection. I had abscesses with cellulitis each time. I was resistent to Doxycyclene and allergic to sulfa. For the first three visits, which happened in a five month period of time, I wasn't taking HIV antivirals. My cd4 was 615, VL 2060. After the third visit my physician suggested starting HIV meds to help my immune system fight these reoccuring infections. So I started on Truvada and Viramune. I was hospitalized two more times after starting these meds, one time a month after and the second time three months after. Being very frustrated I asked to see another infectious disease physician for a second opinion. I was missing a lot of work and income due to five hospitalizations and my nerves were shot. The infectious disease doc I was referred to recommended putting me on Rifampin for a 21 day period because he said I was colonized with MRSA. After taking the Rifampin, I haven't had another infection. It has been six months now. I'm now struggling with should I really be on HIV meds, was it the Rifampin that stopped these?
| Response from Dr. Henry
Rifampin is often active against MRSA and would generally be more likely to have cleared up the MRSA problem then the antiretroviral medications which generally aren't used if the CD4 count was > 500. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Mutual Masturbation Worried I Have HIV
- Burning Penis After Getting Head Worried I Have HIV
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Pain In Penis After Touching Vaginal Fluid Worried I Have HIV
- Sinus Infection After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- White Tongue After Rimming Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.